The People's Perspective on Medicine

Is Enteric Aspirin Safer?

Q. What is the value of the "enteric" form of aspirin? I need to take aspirin for my heart and I'm aware it can cause gastric ulcers. I thought the enteric aspirin would be safer than regular aspirin but my pharmacist told me it too can cause ulcers.  

A. Aspirin in any form can cause ulcers in susceptible individuals. Enteric-coated aspirin is designed to dissolve in the lower intestine instead of the stomach. But once aspirin starts circulating in the blood stream, ulcers are a potential complication. 

Rate this article
star-fullstar-emptystar-fullstar-emptystar-fullstar-emptystar-fullstar-emptystar-fullstar-emptystar-fullstar-emptystar-fullstar-emptystar-fullstar-emptystar-fullstar-emptystar-fullstar-empty
5- 1 rating
About the Author
Joe Graedon is a pharmacologist who has dedicated his career to making drug information understandable to consumers. His best-selling book, The People’s Pharmacy, was published in 1976 and led to a syndicated newspaper column, syndicated public radio show and web site. In 2006, Long Island University awarded him an honorary doctorate as “one of the country's leading drug experts for the consumer.” .
Get the latest health news right in your inbox

Join our daily email newsletter with breaking health news, prescription drug information, home remedies AND you'll get a copy of our brand new full-length health guide — for FREE!

Screenshots of The People's Pharmacy website on mobile devices of various sizes
Join over 150,000 Subscribers at The People's Pharmacy

We're empowering you to make wise decisions about your own health, by providing you with essential health information about both medical and alternative treatment options.

No comments yet. Start the conversation!
Comments
Add your comment
* Be nice, and don't over share. View comment policy^